Alert archive / Maine / Flash Flood Warnings in 2002
Flash Flood Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Apr 16, 2002, 7:00 PM EDT for Aroostook County, Piscataquis County, Maine. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2002, 7:00 PM EDT (23:00 UTC)
- Expired
- Apr 16, 2002, 8:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
Counties Aroostook County, ME, Piscataquis County, ME
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 11.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCAR 162300 FFWCAR MEC003-021-162345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 655 PM EDT TUE APR 16 2002 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE * UNTIL 800 PM EDT * AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN SOUTH OF CLAYTON LAKE ALONG THE AMERICAN REALITY ROAD. * EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND LOW LYING FARMLAND. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA SEEK SHELTER IN A SAFE PLACE. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. $$ LAT...LON 4659 6844 4635 6841 4657 6949 4677 6947 HEWITT NNNN
1 follow-up statement
000 WGUS71 KCAR 162350 FFSCAR MEC003-170015- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 750 PM EDT TUE APR 16 2002 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL AROOSTOOK COUNTY WILL BE ALLOWED TO EXPIRE AT 800 PM EDT... AT 745 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL HAS ENDED ACROSS THE WARNED AREA. ANY FLOODING END WITHIN THE NEXT HOUR. RADAR DID SHOW RAINFALL RATES OF 1 TO 2 INCHES PER HOUR IN THE THUNDERSTORMS THAT MOVED ACROSS THE CLAYTON LAKE AREA EARLIER IN THE EVENING. $$ HEWITT NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 5:06 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 16, 5:06 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE CARIBOU ME 506 PM EDT TUE APR 16 2002 .UPDATED... QUICK UPDATE TO ADD THUNDERSTORMS TO ALL AREAS EXCEPT THE COAST. NO OTHER CHANGES AT THIS TIME. .SYNOPSIS... WEAK LOW PRESSURE FROM CENTRAL QUEBEC WILL BRING SHOWERS TO ESPECIALLY NORTHERN MAINE TONIGHT. BEHIND THIS LOW...LOOK FOR A STRONG BACK DOOR COLD FRONT TO BRING MUCH COOLER AIR NORTHEAST TO SOUTHWEST ACROSS THE REGION... BEGINNING LATE TONIGHT ACROSS THE EXTREME NORTH AND REACHING DOWNEAST COASTAL AREAS BY EARLY AFTERNOON. AFTER THIS FRONT BECOMES STATIONARY SOUTH OF THE MAINE COAST WEDNESDAY EVENING...ANOTHER WEAK LOW MOVING SOUTHEAST FROM QUEBEC WILL BRING A PERIOD OF RAINFALL ACROSS THE REGION WEDNESDAY NIGHT. EXPECT GRADUAL CLEARING ON THURSDAY AS HIGH PRESSURE FROM CENTRAL CANADA APPROACHES THE REGION. .DISCUSSION... ON THE HEELS OF A WEAK S/WV IN A WNW MID/UPPER FLOW REGIME WHICH SHOULD BRING SHWRS TO SPCLY THE N TNGT...MODELS CONT THE TREND OF BRINGING THE BACK DOOR COLD FRONT INTO AND THRU OUR FA SLIGHTLY FASTER THEN PREVIOUS RUNS. THE CURRENT RUN OF ALL THREE NCEP MODELS NOW INDICATE NRN ZONES BEING SHUT OUT FROM GETTING ANY SIGNIFICANT WARMING ON WED. FURTHER S...SOME LOCATIONS MAY EXPERIENCE FALLING AFTERNOON FALLING TEMPS AFT THE FRONTAL PASSAGE. ATTM...WE ARE STILL FAIRLY CERTAIN THAT DOWNEAST AREAS WILL EXPEREINCE A FEW HOURS WED MORN IN THE WARM AIR PRIOR TO THE ARRIVAL OF THE COLD FRONT...ALLOWING SFC TEMPS TO REACH NEAR 70 DEGREES PRIOR TO THE WIND SHIFT. ANOTHER WEAK S/WV TOPPING THE MEAN MID TROPOSPHERIC RIDGE NEAR 85 W WILL BRING OVVERRUNNING RNFL TO ALL OF THE FA WED NGT...FOLLOWED BY A WARM OCCLUSION ERLY THU MORN...WHICH SHOULD BRING THE FA SOME CLRG BY THU AFT. EXTENDED: THE EXTENDED PORTION OF THE FORECAST LOOKS MAINLY DRY...WITH THE NEXT CHC OF RNFL WITH THE SIG NEXT S/WV AND ASSOCIATED COLD FRONT FRI NGT. A WARM FRONT MAY BRING SCATTERED SHOWERS TO THE N ON TUE. COASTAL WATERS: NO HEADLINES...WITH WINDS AND WVS XPCTED TO REMAIN BELOW SCA CRITERIA THRU THU. .CAR...NONE NORTON/HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 6:03 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 27 min |
| Apr 16, 6:05 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 25 min |
Nearby
Flash Flood Warnings in Maine, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.